Hospital Tegretol overdose, dose this happen often, will there be any long term effects?
- 11 Aug 2011 by jeffpluto
- 30 Apr 2013
- sta-d, tegretol, tegretol xr, seizures, epilepsy, surgery, coma
A year ago, I had neck fusion surgery. Having developed Seizures 3 years prior I was taking Tegretol XR 600mg. The hospital was given that bottle. Two days after surgery, I became spsatic, I could not hold anything, I could not stand, I could not talk nor see. I was slipping into a coma. The hospital finally determined that they cased the "near death" experience by giving me Tegratol 600MG and in fact had overdosed me.
My question is does this happen a lot and if there may be long term effects from the incident. I spent three days in the ICU
It is sad to say that sometimes meds can get mixed up. I take an extended release tablet and have been called back to the pharmacy before because they gave me immediate release by accident. Don't worry about side effects, as long as you get you treatment back to normal you will be fine.
That is inexcusable. In July I was in the hospital and strangely, I almost had a mishap with my tegretol dosage as well. The nurse handed me 3 200mg pills of tegretol and I said "i only need 2 of these" and she said "no you get 3". I only took 2 and then she came back about 15 minutes later to take the third pill and apologized for giving me extra. I have been taking multiple medications for years, though, and I have learned to always check the dosages of meds that others give to me, and that I can't trust doctors and nurses all the time. It sounds like you were probably in a vulnerable state though and needed to be able to trust the hospital to give you the correct dosage. Sorry to hear.
About a year ago my 2 year old got into my tegretol medication. I lives on a small island at the time and it was 40 minutes to the ER after I could get my husband to cone home an someone to watch my other two children so I knew I didn't have time. Later I was able to figure she had taken 800 mg. On the bottle it says to avoid grapefruit, this is because it makes your level drop. So, I got my essential oil grapefruit and put it all over my daughters body, at the time her eyes were dazing and she wasn't in a seizure but it was coming quick. Within ten minutes she was fine. An hour later she was fine at the Dr.. Now my tegretol level was another thing. I had put that all over her soaking it into my skin also so my levels were dropping. I found that lime oil brought mine back up, but I still had to take triple dosage for 24 hours.
My daughter has had no side effects at all from a overdose, and I'm just happy I had grapefruit on hand to stop her from (as the Doctor said) going into a coma.
similar thing happened to me , i was given the wrong dosage of warfarin i had a haemorrhage after a stroke this also caused seizures and was put on tegratol and sent home however i was also given the wrong dosage of tegratol and i overdosed when i got home. so i was resubmitted to hospital again i was given 800mg when i should of been on 200 question is at what point are doctor's and and hospitals liable or is them still trying to their job?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Mar 2010 • 1 answer
Posted 27 Jul 2010 • 3 answers
Posted 6 Nov 2010 • 2 answers
Posted 20 Feb 2011 • 2 answers
Posted 31 May 2017 • 0 answers